Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 366, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 28, 2006, 4:51 PM EDT for Jefferson County, Sevier County, Tennessee. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 4:51 PM EDT (20:51 UTC)
- Expired
- Jul 28, 2006, 5:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 21 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:07 PM EDT | TSTM WND DMG | Dandridge, TN | ONE TREE DOWN ON HIGHWAY 92 AT APPROACH TO BRIDGE ACROSS THE FRENCH BROAD RIVER. REPORTED BY DISPATCH. |
| Jul 28, 5:15 PM EDT | TSTM WND DMG | Dandridge, TN | TREE DOWN NEAR I-40 AND HWY 92 INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 282051
SVRMRX
TNC089-155-282145-
/O.NEW.KMRX.SV.W.0366.060728T2051Z-060728T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
451 PM EDT FRI JUL 28 2006
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITIES OF...JEFFERSON CITY...DANDRIDGE
SEVIER COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF SEVIERVILLE
* UNTIL 545 PM EDT
* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF NEW
MARKET...OR ABOUT 12 MILES NORTHWEST OF SEVIERVILLE...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW MARKET BY 510 PM EDT
JEFFERSON CITY BY 515 PM EDT
7 MILES NORTHWEST OF DANDRIDGE BY 520 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3615 8345 3616 8336 3592 8330 3579 8371
3592 8376 3595 8367 3599 8364 3609 8370
3608 8366 3612 8366 3609 8362 3614 8362
3618 8356
$$
DH1 follow-up statement
000
WWUS54 KMRX 282118
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
518 PM EDT FRI JUL 28 2006
TNC089-155-282145-
/O.CON.KMRX.SV.W.0366.000000T0000Z-060728T2145Z/
JEFFERSON TN-SEVIER TN-
518 PM EDT FRI JUL 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SEVIER AND JEFFERSON COUNTIES...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JEFFERSON CITY...
MOVING NORTHEAST AT 35 MPH.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3615 8345 3616 8336 3592 8330 3579 8371
3592 8376 3595 8367 3599 8364 3609 8370
3608 8366 3612 8366 3609 8362 3614 8362
3618 8356
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:00 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 28, 3:00 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT FRI JUL 28 2006 .SHORT TERM (TONIGHT AND SATURDAY)...SCATTERED THUNDERSTORMS HAVE DEVELOPED GENERALLY ALONG THE CUMBERLAND PLATEAU THIS AFTERNOON. THESE STORMS WILL TRACK TO THE NORTHEAST THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING. THE AIR MASS OVER THE MRX CWA IS WEAKLY UNSTABLE WITH DECENT LOW LEVEL MOISTURE AND THERE IS THE POTENTIAL FOR A FEW OF THE STORMS TO REACH STRONG TO SEVERE LEVELS. THIS LINE OF STORMS IS THERMALLY DRIVEN AND SHOULD SIGNIFICANTLY WEAK WITH THE APPROACH OF SUNSET. HOWEVER...THERE IS A BAND OF SHOWERS AND TSTORMS THAT WILL PUSH INTO THE AREA THIS EVENING AND OVERNIGHT. THESE HAVE FORM IN ADVANCE OF A TROUGH OF LOW PRESSURE MOVING TOWARD THE AREA. THE BAND SHOULD PROVIDE A WIDER AREA OF COVERAGE. PRECIP WILL LINGER INTO SATURDAY MORNING WITH HIGH PRESSURE AND A SLIGHTLY DRIER AIR MASS BEGINNING TO MOVE IN LATE SATURDAY. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...MODELS ARE IN GOOD AGREEMENT THAT DEEP MOISTURE WILL MOVE EAST AND SOUTH OF THE FORECAST AREA BY SUNDAY. HOWEVER...LOW LEVEL MOISTURE AND A SLIGHTLY UNSTABLE AIRMASS WILL REMAIN IN PLACE THROUGHOUT NEXT WEEK...AS A LARGE BERMUDA HIGH CENTERED OVER THE WESTERN ATLANTIC CONTINUES TO DOMINATE THE SOUTHEAST REGION. AS A RESULT...EXPECT A TYPICAL SUMMERTIME PATTERN OVER THE FORECAST AREA WITH ISOLATED DIURNALLY- DRIVEN CONVECTION EACH DAY NEXT WEEK. AS FOR TEMPS...HAVE GENERALLY FOLLOWED A PERSISTENCE FORECAST WITH SLIGHTLY ABOVE NORMAL TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 87 72 90 / 60 60 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 86 71 90 / 60 50 30 30 OAK RIDGE, TN 72 86 71 90 / 60 50 30 30 TRI CITIES AIRPORT, TN 68 84 66 88 / 60 50 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DMG
Hazardous weather outlook, Jul 28, 10:30 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1030 AM EDT FRI JUL 28 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-291000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1030 AM EDT (930 AM CDT) FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS WILL BE IN PLACE ACROSS THE REGION BY TONIGHT. AS A RESULT...A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE ON SATURDAY WITH A FEW THUNDERSTORMS. OTHERWISE...ONLY A FEW ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND SATURDAY FOR RAINFALL REPORTS. DMG
In the hours before
Special weather statement, Jul 28, 2:22 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 222 PM EDT FRI JUL 28 2006 TNZ013-281915- CAMPBELL- 222 PM EDT FRI JUL 28 2006 ...A STRONG THUNDERSTORM WAS AFFECTING CAMPBELL COUNTY... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF LA FOLLETTE....MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Special weather statement, Jul 28, 2:45 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT FRI JUL 28 2006 TNZ098-281915- MARION- 145 PM CDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WERE AFFECTING MARION COUNTY... AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WHITWELL TO JASPER....MOVING EAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Special weather statement, Jul 28, 3:01 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT FRI JUL 28 2006 TNZ098-282000- MARION- 201 PM CDT FRI JUL 28 2006 ...A STRONG THUNDERSTORM WAS AFFECTING MARION COUNTY... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITWELL....MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Special weather statement, Jul 28, 3:04 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT FRI JUL 28 2006 TNZ037-282000- UNION- 304 PM EDT FRI JUL 28 2006 ...A STRONG THUNDERSTORM WAS AFFECTING UNION COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF MAYNARDVILLE....MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Special weather statement, Jul 28, 3:13 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 313 PM EDT FRI JUL 28 2006 TNZ081-082-282000- BLEDSOE-SEQUATCHIE- 213 PM CDT FRI JUL 28 2006 ...STRONG THUNDERSTORMS WERE AFFECTING BLEDSOE AND SEQUATCHIE COUNTIES... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF DAYTON TO 8 MILES SOUTH OF DUNLAP....MOVING EAST AT 25 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Special weather statement, Jul 28, 3:17 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 317 PM EDT FRI JUL 28 2006 TNZ036-282000- ANDERSON- 317 PM EDT FRI JUL 28 2006 ...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON COUNTY... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF CLINTON....MOVING NORTHEAST AT 35 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:31 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 29 min |
| Jul 28, 4:09 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Roane | 66 min |
| Jul 28, 4:24 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 51 min |
| Jul 28, 4:26 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 64 min |
| Jul 28, 4:35 PM EDT | Severe Thunderstorm Warning | MRX | Hamblen, Hawkins | 55 min |
| Jul 28, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 61 min |
| Jul 28, 5:15 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 30 min |
| Jul 28, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 66 min |
| Jul 28, 5:37 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 20 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.